I'm 17 and suffer from peripheral Neuropathy which is being investigated. My doctor has given me fluoxetine and for a while I had all the main side effects which eventually wore off. Although for the past 3-4 weeks I've been feeling really ill, like flu symptoms. It started out with sudden diarrhoea which got better after about a week then I started feeling nauseous and then the diarrhoea came back, I also feel very tired, and my body feels like it is falling asleep on me. Although every other day I feel like this there are some days where I feel absolutely fine, I've not actually been sick yet bit I feel very nauseous all the time but it just won't happen. Could my peripheral neuropathy have caused stomach flu/gastric flu??
Neuropathy is a collection of disorders that occurs when nerves of the peripheral nervous system (the part of the nervous system outside of the brain and spinal cord) are damaged. The condition is generally referred to as peripheral neuropathy, and it is most commonly due to damage to nerve axons. Neuropathy usually causes pain and numbness in the hands and feet. It can result from traumatic injuries, infections, metabolic disorders, and exposure to toxins. One of the most common causes of neuropathy is diabetes.
Neuropathy can affect nerves that control muscle movement (motor nerves) and those that detect sensations such as coldness or pain (sensory nerves). In some cases - autonomic neuropathy - it can affect internal organs, such as the heart, blood vessels, bladder, or intestines.
Pain from peripheral neuropathy is often described as a tingling or burning sensation. There is no specific length of time that the pain exists, but symptoms often improve with time - especially if the neuropathy has an underlying condition that can be cured. The condition is often associated with poor nutrition, a number of diseases, and pressure or trauma, but many cases have no known reason (called idiopathic neuropathy).
In the United States, about 20 million people suffer from neuropathy. Over half of diabetes patients also suffer from the condition.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.